MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWVLK 3.5X 15.8MM
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per sales representative, the surgeon reported that he implanted an expired implant into the patient in july.The patient got an infection but it is unclear if the infection was caused by the expired implant.Per system, the expiration date is 31-dec-2023 and was not expired during implantation.***update (b)(6) 2023 nroe: further information revealed that the part id was entered incorrectly.The expiration date of the correct part id is 31-may-2023, so the implant was in fact expired during implantation.The customer was repeatedly informed that the implant had expired.The procedure performed was an ac joint repair surgery.An additional surgery was performed at the end of august due to the infection.***update (b)(6) 2023 nroe: additional information was provided and revealed that in the additional surgery in august the infection was treated.Also it was reported that three other arthrex implants were implanted in the initial surgery in july.The implants were not removed.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed by the customer's attached picture which displays the label of the product with the date of expiration.2023-10-31.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is user error due to abnormal use.Specifically, the error involved using and implanting an expired implant.Direction for use.Dfu-0087-13 at revision 0.Corkscrew®, pushlock®, and swivelock® suture anchors.K.Storage conditions.Non-bioabsorbable devices must be stored in the original unopened packaging, away from moisture and should not be used after the expiration date.

Brand Name
BIO-COMP SWVLK 3.5X 15.8MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18023719
Report Number1220246-2023-08429
Device Sequence Number7814717
Product Code MAI
UDI-Device Identifier00888867283626
UDI-Public00888867283626
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberBIO-COMP SWVLK 3.5X 15.8MM
Device Catalogue NumberAR-2325BCC-1
Device Lot Number14476887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown